Alert archive / Alabama / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 39, NWS Birmingham, AL

May 9, 20244 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at May 9, 2024, 9:17 PM CDT for 4 counties in Alabama. It was in force for 62 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2024, 9:17 PM CDT (02:17 UTC)
Expired
May 9, 2024, 10:19 PM CDT
In force
62 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Autauga County, AL, Elmore County, AL, Montgomery County, AL, Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 22 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 9:34 PM CDTTSTM WND DMG1 Sw Wetumpka, ALSeveral trees down in Wetumpka. Some live power lines are also down.
May 9, 9:44 PM CDTTSTM WND DMG4 Nw Yates Dam, ALA large trees fell onto a storage container near Kent.
May 9, 9:50 PM CDTTSTM WND DMGTallassee, ALRoof blown off building on Sistrunk St, Tallassee. Time estimated from radar. Reported to EM at 1230am on 5/10.
May 9, 9:54 PM CDTTSTM WND DMG3 Sw Still Waters Resor, ALA tree reported fallen onto house on Bama Park Rd.
May 9, 9:54 PM CDTTSTM WND DMG3 Wsw Reeltown, ALTwo dozen trees reported down and blocking roadways across south Tallapoosa County, including Cobb Rd, Elkins Rd, Macedonia Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 4:58 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2024-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2024-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2109 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
3.9
Supercell composite
16.0

Open this sounding in Storm Lab

The text

As transmitted.

467 
WUUS54 KBMX 100217
SVRBMX
ALC001-051-101-123-100330-
/O.NEW.KBMX.SV.W.0039.240510T0217Z-240510T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
917 PM CDT Thu May 9 2024

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Southeastern Autauga County in central Alabama...
  Elmore County in east central Alabama...
  Central Tallapoosa County in east central Alabama...
  Northern Montgomery County in south central Alabama...

* Until 1030 PM CDT.

* At 916 PM CDT, severe thunderstorms were located along a line
  extending from near Crewsville to Titus to near Parnell, moving
  southeast at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Montgomery, Prattville, Alexander City, Millbrook, Wetumpka,
  Tallassee, Dadeville, Camp Hill, Elmore, Coosada, Deatsville,
  Eclectic, Autaugaville, Jacksons' Gap, Martin Dam, Hyundai Motors
  Of Alabama, Auburn University In Montgomery, Autauga County
  Airport, Woodcrest, and Waugh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3271 8562 3270 8570 3259 8570 3258 8580
      3249 8580 3249 8588 3244 8599 3236 8599
      3225 8642 3230 8649 3234 8648 3234 8653
      3253 8674 3262 8611 3276 8601 3295 8601
      3278 8561
TIME...MOT...LOC 0216Z 310DEG 34KT 3297 8615 3273 8632 3268 8688 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

87/Grantham
3 follow-up statements
826 
WWUS54 KBMX 100232
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
932 PM CDT Thu May 9 2024

ALC001-051-101-123-100330-
/O.CON.KBMX.SV.W.0039.000000T0000Z-240510T0330Z/
Autauga AL-Elmore AL-Tallapoosa AL-Montgomery AL-
932 PM CDT Thu May 9 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN AUTAUGA...ELMORE...CENTRAL TALLAPOOSA AND NORTHERN
MONTGOMERY COUNTIES...

At 932 PM CDT, severe thunderstorms were located along a line
extending from near Wind Creek State Park to near Dexter to near
Booth, moving southeast at 45 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Montgomery, Prattville, Alexander City, Millbrook, Wetumpka,
Tallassee, Dadeville, Camp Hill, Elmore, Coosada, Deatsville,
Eclectic, Autaugaville, Jacksons' Gap, Martin Dam, Hyundai Motors Of
Alabama, Auburn University In Montgomery, Autauga County Airport,
Woodcrest, and Waugh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3271 8562 3270 8570 3259 8570 3258 8580
      3249 8580 3249 8588 3244 8599 3236 8599
      3225 8642 3230 8649 3234 8648 3234 8653
      3253 8674 3262 8611 3276 8601 3295 8601
      3278 8561
TIME...MOT...LOC 0232Z 311DEG 38KT 3284 8599 3260 8616 3246 8659 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

87/Grantham
068 
WWUS54 KBMX 100254
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
954 PM CDT Thu May 9 2024

ALC001-100304-
/O.CAN.KBMX.SV.W.0039.000000T0000Z-240510T0330Z/
Autauga AL-
954 PM CDT Thu May 9 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AUTAUGA COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central, south central, southeastern and east central Alabama.

&&

LAT...LON 3231 8649 3233 8647 3236 8649 3241 8646
      3241 8641 3244 8641 3256 8603 3284 8590
      3271 8566 3270 8570 3260 8570 3258 8580
      3249 8580 3249 8590 3245 8600 3243 8599
      3242 8602 3236 8600 3225 8642
TIME...MOT...LOC 0254Z 310DEG 34KT 3272 8582 3248 8599 3234 8642 

$$

ALC051-101-123-100330-
/O.CON.KBMX.SV.W.0039.000000T0000Z-240510T0330Z/
Elmore AL-Tallapoosa AL-Montgomery AL-
954 PM CDT Thu May 9 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN ELMORE...SOUTHERN TALLAPOOSA AND NORTHERN MONTGOMERY
COUNTIES...

At 954 PM CDT, severe thunderstorms were located along a line
extending from Still Waters Resort to near Victoryland to near
Dannelly Field, moving southeast at 40 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Montgomery, Prattville, Millbrook, Tallassee, Coosada, Montgomery
Zoo, Boylston, Martin Dam, Hyundai Motors Of Alabama, Auburn
University In Montgomery, Bob Woodruff Lake, Reeves Airport,
Woodcrest, Emerald Mountain, Maxwell Air Force Base, Southern Lake
Martin, Waugh, Lagoon Park, Hunter, and Eastern Lake Martin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3231 8649 3233 8647 3236 8649 3241 8646
      3241 8641 3244 8641 3256 8603 3284 8590
      3271 8566 3270 8570 3260 8570 3258 8580
      3249 8580 3249 8590 3245 8600 3243 8599
      3242 8602 3236 8600 3225 8642
TIME...MOT...LOC 0254Z 310DEG 34KT 3272 8582 3248 8599 3234 8642 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

87/Grantham
717 
WWUS54 KBMX 100319
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1019 PM CDT Thu May 9 2024

ALC051-101-123-100329-
/O.CAN.KBMX.SV.W.0039.000000T0000Z-240510T0330Z/
Elmore AL-Tallapoosa AL-Montgomery AL-
1019 PM CDT Thu May 9 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELMORE...SOUTHERN
TALLAPOOSA AND NORTHERN MONTGOMERY COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.  However, gusty winds are
still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central, south central, southeastern and east central Alabama.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Birmingham.

&&

LAT...LON 3231 8649 3233 8647 3236 8649 3241 8646
      3241 8641 3244 8641 3256 8603 3284 8590
      3271 8566 3270 8570 3260 8570 3258 8580
      3249 8580 3249 8590 3245 8600 3243 8599
      3242 8602 3236 8600 3225 8642
TIME...MOT...LOC 0317Z 310DEG 34KT 3258 8562 3234 8579 3220 8622 

$$

40/Sizemore

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 8:41 PM CDT, 36 minutes earlier.

Area forecast discussion, May 9, 8:41 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
841 PM CDT Thu May 9 2024

...New SHORT TERM, AVIATION...

.SHORT TERM...
(Tonight through Saturday)
Issued at 817 PM CDT THU MAY 9 2024

Thunderstorms started developing along the outflows left from the
thunderstorms early this morning and last night. With the flow
nearly unidirectional, you would think that the storms would move
eastward. In general they are, but there is a vast pool of
instability south and west of these boundaries. SBCAPE was still
3000-5000j/kg, with shear values at 50kts. Believe a few things
will happen overnight. The storms will progress eastward as the
stable surface layer is eroded. The storms will also tend to drift
southward toward the instability as it feeds on the fuel. These
storms will be capable of producing damaging winds, large hail and
possibly a tornado. At this time, it appears the watch area looks
good with only the far north and northeast counties not in it.
Will monitor eastern locations if some instability can work back
in. There still is an impulse moving out of Texas that will ride
overhead overnight. This feature will kick off additional showers
and storms, but the atmosphere should be turned over in most
locations by then. We will monitor the southwest counties for any
remaining instability after midnight.

Moisture values remain quite high over Central Alabama. Since
these thunderstorms are moving rather slowly and have high fuel
to work with, torrential rain will be expected under the storms.
Some locations will pick up a quick 2 to 4 inches. Some flooding
may occur. The storms will eventually move south and east of the
area Friday afternoon.

75

Previous short-term discussion:
(This evening through Friday)
Issued at 133 PM CDT THU MAY 9 2024

Key Messages:
- Some showers and thunderstorms may develop later this afternoon,
  any storms that do develop may become severe with a wind and
  hail risk.
- Clusters of thunderstorms currently developing across East Texas
  will move east this afternoon and tonight, pushing into the area
  with greatest potential across our south-central counties.
  Damaging straight-line winds will be the primary concern, though
  risks for hail and a tornado or two will be possible with this
  activity this evening through early Friday morning.

Tonight.

Shortwave ridging currently over East-Central Mississippi will
move east of the area by this evening as a disturbance aloft moves
east toward the area. This feature is supporting the development
of thunderstorm clusters across portions of Eastern Texas that
will be in an environment supportive of upscale growth through
time that may result in another MCS that will move east generally
along the Interstate 20 corridor toward the area. Expect any
storms that developed in the afternoon to continue moving east
across the area ahead of the potential MCS, followed by the
potential MCS late tonight through the early morning hours on
Friday. Damaging straight-line winds will be the primary risk,
though there will be a chance for some hail and a tornado or two
if boundary interactions/cell mergers occur. Some patchy fog may
develop before sunrise, especially in areas that received heavy
rainfall today and tonight, though development will still be
conditional based upon lighter winds and decreasing clouds. Winds
outside of storms will be from the west at 4-8 mph. Low
temperatures will be cooler, ranging from around 60 far northwest
to the mid 60s south and central.

Friday.

A longwave trough will swing southeast over the Ohio and
Tennessee Valley Regions during the day on Friday while broad low-
amplitude ridging builds over the Southern Plains. Expect chances
for lingering showers and storms to become increasingly confined
to the southeastern counties through the morning with dry
conditions returning areawide by mid afternoon. Look for
decreasing clouds through the day with winds becoming northwest at
6-12 mph. High temperatures will range from the mid 70s far
northwest to the mid 80s southeast.

05

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 243 PM CDT THU MAY 9 2024

A nice respite from the heat and humidity over the weekend. My
see a few temperatures down into the upper 40s across the
northeast counties Saturday morning, with low to mid 50s
elsewhere. An active weather pattern setting up next week with
several southern stream impulses moving along the Gulf Coast
region. The first impulse will bring showers into Alabama on
Monday. Instability will increase late Monday night and into
Tuesday as the low level flow becomes southerly and surface
dewpoints rise into the 60s. There could be enough instability and
shear for locally strong storms, especially on Tuesday.

58/rose

&&

.AVIATION...
(00Z TAFS)
Issued at 817 PM CDT THU MAY 9 2024

Thunderstorms will affect the northern terminals through 04z at
least. The storms will drift south and east with time.
Additionally, more showers and storms are possible between 06-12z.
The front eventually moves all the precipitation out the area by
18z or so on Friday. Expect windy conditions, low ceilings, and
very heavy rain under the storms. Ceilings should bounce around
between flight categories all night, but MVFR ceilings should be
predominate just before 12z and last through 15-17z. Thereafter,
VFR conditions are anticipated with clearing skies. Winds will
variable near storms, southerly south of the storms 5-10kts. By
15-18z, winds will swing around to the north and northwest around
10kts with a few gusts to around 20kts possible.

75

&&

.FIRE WEATHER...

Scattered to numerous thunderstorms expected overnight, mainly
along and south of I-20. Rainfall heavy at times. The rain should
be exiting east Alabama by sunrise Friday. A cold front will pass
through Alabama on Friday, ushering in much drier and cooler air.
Min RH values on Friday 40-50 percent. No wetting rain expected
over the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     63  79  49  77 /  40  20   0   0
Anniston    64  80  51  77 /  50  30   0   0
Birmingham  64  80  54  78 /  60  20   0   0
Tuscaloosa  66  82  54  80 /  70  20   0   0
Calera      64  80  54  78 /  70  30   0   0
Auburn      64  81  56  77 /  70  50   0   0
Montgomery  65  84  55  79 /  70  50   0   0
Troy        66  83  56  79 /  80  70   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...75
LONG TERM....58/rose
AVIATION...75
Hazardous weather outlook, May 9, 3:44 AM CDT, 17 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
344 AM CDT Thu May 9 2024

ALZ011>015-017>050-101145-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
344 AM CDT Thu May 9 2024

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Multiple rounds of showers and storms will move through Central
Alabama. The first will move through this morning into the afternoon.
The second round will move through tonight into the overnight hours
ahead of a cold front. Severe storms will be possible with threats
including damaging winds up to 60 mph, large hail, and a tornado or
two.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
through early Friday morning.

In the hours before

Local storm report, May 9, 9:04 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
904 PM CDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     Hail             2 W Springville         33.77N 86.50W
05/09/2024  M2.00 Inch       St. Clair          AL   Emergency Mngr

            Photograph from EMA of hail at least 2
            inches in diameter.

&&

AS
Local storm report, May 9, 9:05 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
905 PM CDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Flash Flood      Chelsea                 33.34N 86.63W
05/09/2024                   Shelby             AL   NWS Employee

            Multiple secondary roads flooded in and
            around Chelsea.

&&
Local storm report, May 9, 9:07 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
907 PM CDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     Tstm Wnd Dmg     2 SW Brent              32.92N 87.19W
05/09/2024                   Bibb               AL   Broadcast Media

            Trees down in Brent along Bear Creek Rd.

&&

AS
Local storm report, May 9, 9:11 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
911 PM CDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     Tstm Wnd Dmg     4 NE Campbell           32.92N 86.79W
05/09/2024                   Chilton            AL   911 Call Center

            Several trees down along Hwy 191.

&&

AS
Local storm report, May 9, 9:12 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
912 PM CDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     Tstm Wnd Dmg     2 SW Brent              32.92N 87.19W
05/09/2024                   Bibb               AL   Broadcast Media

            Corrects previous tstm wnd dmg report from 2
            SW Brent. Trees down in Brent along Bear
            Creek Rd. Time corrected.

&&

AS
Local storm report, May 9, 9:16 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Birmingham AL
916 PM CDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     Tstm Wnd Dmg     Fayetteville            33.15N 86.41W
05/09/2024                   Talladega          AL   Emergency Mngr

            Trees down near Fayetteville.

&&

AS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:08 PM CDTSevere Thunderstorm Warning Considerable damage threatBMXFayette52 min
May 9, 7:15 PM CDTAreal Flood AdvisoryBMXShelby, Talladega4 hr
May 9, 7:17 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Tuscaloosa58 min
May 9, 7:29 PM CDTSpecial Weather StatementBMXTuscaloosa61 min
May 9, 7:39 PM CDTFlash Flood WarningBMXJefferson, Shelby4 hr
May 9, 7:54 PM CDTAreal Flood AdvisoryBMXBibb, Jefferson, Tuscaloosa4 hr
May 9, 8:00 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Hale, Jefferson, Shelby, Tuscaloosa75 min
May 9, 8:03 PM CDTSpecial Weather StatementBMXJefferson27 min
May 9, 8:10 PM CDTSpecial Weather StatementBMXPickens35 min
May 9, 8:23 PM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair52 min
May 9, 8:26 PM CDTFlash Flood WarningBMXJefferson3 hr
May 9, 8:31 PM CDTSevere Thunderstorm WarningBMXTalladega44 min
May 9, 8:47 PM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Elmore, Perry63 min
May 9, 8:52 PM CDTSpecial Weather StatementBMXBlount38 min
May 9, 9:41 PM CDTSevere Thunderstorm Warning Considerable damage threatBMXBullock, Lee, Macon, Montgomery69 min
May 9, 10:09 PM CDTAreal Flood AdvisoryBMXBarbour, Bullock, Elmore, Lee, Macon, Montgomery and 2 more3 hr
May 9, 10:15 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Russell60 min
May 9, 10:17 PM CDTSpecial Weather StatementBMXPike43 min
May 9, 10:37 PM CDTSevere Thunderstorm WarningBMXBarbour, Pike53 min
May 9, 10:48 PM CDTFlash Flood WarningBMXLee3 hr
May 9, 11:21 PM CDTSpecial Weather StatementBMXDallas24 min
May 9, 11:43 PM CDTSevere Thunderstorm WarningBMXDallas47 min
May 10, 12:12 AM CDTSevere Thunderstorm WarningBMXMarengo, Sumter63 min
May 10, 12:15 AM CDTSpecial Weather StatementBMXDallas30 min
May 10, 12:15 AM CDTSpecial Weather StatementBMXChilton30 min
May 10, 12:34 AM CDTSevere Thunderstorm WarningBMXElmore41 min
May 10, 12:36 AM CDTSpecial Weather StatementBMXAutauga, Dallas, Lowndes, Marengo39 min
May 10, 12:38 AM CDTSevere Thunderstorm WarningBMXAutauga, Dallas13 min
May 10, 12:48 AM CDTSevere Thunderstorm Warning Considerable damage threatBMXMarengo57 min
May 10, 12:52 AM CDTSpecial Weather StatementBMXCoosa38 min
May 10, 1:14 AM CDTSevere Thunderstorm WarningBMXElmore, Macon, Tallapoosa30 min
May 10, 1:17 AM CDTSpecial Weather StatementBMXAutauga, Dallas, Greene, Hale, Lowndes, Perry43 min
May 10, 2:01 AM CDTSpecial Weather StatementBMXDallas, Lowndes29 min
May 10, 2:44 AM CDTSpecial Weather StatementBMXBullock, Macon, Montgomery46 min
May 10, 2:46 AM CDTSevere Thunderstorm WarningBMXPike44 min
May 10, 3:11 AM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Pike50 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.